advertisement
Question
Posted by: Tango | 2009-09-07

Giving back to the community

Hello CS - How are you? Do hope well. I am now at another NGO servicing a very large poor area about 50 kls from Pretoria and thoroughly enjoying all the challenges - of which there are so many!

My question for you - please - starts off with a bit of background. I have been on Aropax for about 10 years with only about a years break in between. My initial diagnosis was by a Clinical Psychologist whom I was seeing for chronic reactive depression. I have done well on Aropax and once last year missed it for about a week due to a busy travel schedule. I felt the effects by having an unpleasant dip in mood. (I must admit I was going through a very distressing time at that stage.)
Now, due to the postal strike I have not taken delivery of my Aropax for 3 weeks. I have had the normal sudden withdrawal physical effects which are for me an occasional numbness of my tongue, slight light headedness and weird " swishy"  sound in my head. All these are fleeting and transient. Although working flat out I am in a very good space emotionally at present. My question is - should I just not bite the bullet and keep off and see how it goes? I am very in touch with my body, emotions and mind and will be acutely aware if I really take a bad mood dip and will not hesitate to re commence treatment again. I must admit I have developed an emotional dependence on Aropax. I do not hesitate to go for a few sessions with my Psychologist when the need arises. It would be kind of nice to go drug free. I would value your opinion! Many thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Tango,
Sounds like you thrive on challenges. You could well be in a situation in which a chronic depression deserves chronic medication, but you may want to re-consider the delivery means, if it relies on our postal services. I haven't posted a letter in over 10 years --- pity one can't get drug deliveries by e-mail ! Is it the drugs that are sent to you by post, or the prescription ? Because I find that with a pharmacy chain like Clicks, a prescription lodged at ANY branch, can be filled by the patient at any other.
Now, as to whether it would be wuise to use this situation to try the effects of remaining off the medication altogether, as you are otherwise apparently doing well, that's hard to judge without a detailed assessment. One might say that as you are clinically competent and aware, and could notice the onset of more significant depressive symptoms, and could then re-start the medication, maybe it would be doable to try a period off the meds. I can see your argument there, very well. If remaining drug-free includes remaining essentially well and stable ( and the original depressive process might indeed have largely burned-out by now, it might be worth achiving. With the safeguards you mention.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement